Skip to main content

Posts

Showing posts from September, 2008

Migraleve

I would like to share a OTC med I discovered while in Scotland called Migraleve. It comes in two variations; the pink and the yellow. The pink is designed to treat migraine pain as well as nausea and is what you would take first at the sign of a migraine. The yellow is similar, but without the nausea treatment and is designed to take if the pink one does not work. The pink has Paracetamol (which I believe is Tylenol or a variation there of), Codeine (which why while over the counter a person cannot purchase too much and certainly should not take regularly. However, only 8mg rather than say 30 as in the case of T3s) and Buclizine (which is an antihistamine with anti-nausea properties). I often find taking Tylenol put with a mild opiate pain killer works better, more mild on the system. In this case, with the anti-nausea agent I think this pill would be effective, more effective than say taking extra strength Tylenol and better on the stomach than combining Tylenol with an anti-i…

Zopiclone

I am all for sleeping pills. With FMS I have always had unrestorative sleep, delayed onset insomnia and frequent night time waking. Sleep deprivation is not good on the body and so not good for chronic migraines. So when my doc prescribed Zopiclone for insomnia, in order to help with the chronic migraines, I was very glad. I never found it to be a strong medication, all on its own. Maybe a good 4-5 hours of sleep, no morning grogginess andI would fall asleep within an hour after taking it.

Yet I wonder if the side effects of this med may be making me have more sleeping problems. One being that whole night time twitching spasm thing... like super intense restless leg syndrome. I would just be falling asleep when my leg would twitch or violently kick, waking me up again. Or my shoulder or my neck. Can I blame that on a side effect? Who knows, just know I did not do that before, but have been for at least a year now.

And I get the most terrifying and realistic nightmares. I neve…

Had to go to the ER...

Well, I did not have to, but I thought I should. I thought I should waste three hours in a waiting room instead of working. That is so much my perfect day. *weary sarcasm* Anyway, this is the story... Before we left Glasgow I had a monster migraine (one of those extremely motion sensitive hard to kill types), which made things a painful haze really, but I was thankful it chose to hit on the very end of my vacation and really inevitable it was going to come. But then at home jet lag hit me hard. Messed up my sleep schedule and such, which of course is begging for another migraine. And so I had a migraine Saturday, Sunday, Monday, Tuesday and today. And as usual when I get so many days of migraines I did my best to balance which medications I used, but I was super tired and I must have used the Axert for more of those days than I remember. And me and triptans have a fragile relationship, but Axert has been quite good, so long as I do not use it too many days in a row.

Today I came home …

In Glasgow

Well it is abit into our trip now and things are going smoothly and we are having a blast. I am dragging Martin to every historical site around. Funny enough I had no jet lag at all, cause when you take in the time difference, it actually set me to a normal sleeping pattern... as in tired at night and up in the morning. The plane ride actually gave me a migraine and made my chest ache, but other than that I have had no troubles really. Some easily managed migraines is about it. And it is always cloudy here, which obviously I like. I think the Lyrica must actually be doing something for the FMS pain, cause there is no way I could trek across a city and up hills and through castles before without being slowly crippled by pain. The asthma has also been pretty good, considering I keep forgetting to take my inhaler. Although when we were climbing the hill to Sterling castle I needed a puff and that night my lungs ached with a pretty nasty pain, so maybe too much exersize for me wit…